heavy clots and bleeding after norethisterone

Posted , 7 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Hi im 23 and experienced 3 weeks of heavy bleeding so my gp prescribed me norethisterone. I had blood tests and swabs which were fine except my thyroid TSH was high. I took 1 tablet three times daily for 10 days and the heavy bleedimg didnt stop until nearly the end of the course. I have been on the depo injection for years and tuesday gone have now changed to the mini pill cerezette which is basically the same. I started to bleed like the nurse told me i would after stopping the tablets from wedneaday but today experienced a large amount of dark clots and heavy bleeding. Is this normal? Nurse said if i had clots to go back to see her and gave me another prescription for norethisterone but i dont want to start taking them again as i had bad headaches and i have gained 10lbs in weight. Help anyone? I was off work for 2 weeks and cant be off again as it made me weak and tired

0 likes, 5 replies

5 Replies

  • Posted

    Hi Emma, just thought i would share my experience of norethisterone, last year i was given a 10 day course after prolonged bleeding. My bleeding to did not stop until the last few tablets. After about 3 days the period from hell, large clots and flooding. The pain was awful to. However did stop after about 5 days. You sound like you have had a few changes hormonal wise, may need time to settle down. Hope this helps xxx
  • Posted

    Hi Emma, thanks for sharing this. I've just come off norethisterone after 3 weeks and am experiencing what Claire called the period from hell, flooding, massive clots and serious pain! Was a relief to see others had experienced this, whilst incredibly unpleasant and uncomfortable I live in hope that this will pass soon! Hope things have settled for you.
    • Posted

      hi, Ive been on Utolvan now for 2 month, doc said take for 3 weeks then have  abreak for 1 week. Last month i ended up back on it 5 days after stopping it after horrendous clots and this month i stopped it on Monday and again heavy period today so \i have gone back on it.  How long did your period last for and have you gone back on it ?
    • Posted

      Hiya glad i found this post after bleeding for 3 months solid the doctor out me on the pills for 10 days my last pill was monday night yesterday the bleeding and period pain is crazy. I'm awaiting bloods and pelvic examination. The doctor was very unhelpful whom I saw (wasn't the same one who put me on them). So I'm guessing this is normal after stopping the pills. Any advice in what i should do xx

  • Posted

    I too am taking Utovlan (Norethisterone) following several weeks of bleeding (after not having had a period for three months). It was never heavy bleeding, just wouldn't stop. The doctor put me on 21 days on and 7 off. The first break I bled heavily - approx 180 ml (I use a menstrual cup so can measure!). This second month I bled 230ml. Both times horrible cramping pains, and clots size of 50 pence piece. I have had scans and seen the gynaecologist who all say it is just menopausal irregular bleeding. I wish I had never gone on this drug. The gynaecologist said it would take 6 months for the bleeding to settle down. It has made my periods far worse - the only plus being that once I start the tablets again each month I  know I won't bleed for 3 weeks - but watch out when it starts again.

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

also

www.steroid-pharm.com
newnav-down - qqmovies.info newnav-up - qqmovies.info